Alert archive / North Carolina / Tornado Warnings in 2020
Tornado Warning 22, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at May 27, 2020, 7:08 PM EDT for Warren County, North Carolina. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2020, 7:08 PM EDT (23:08 UTC)
- Expired
- May 27, 2020, 7:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:08 PM EDT | TORNADO | 1 Ne Wise, NC | WARREN COUNTY 911 REPORTS NUMEROUS TREES AND POWER LINES DOWN AND A SHED/OUTBUILDING DESTROYED. THIS OCCURRED IN THE SAME SPOT THAT A TORNADO DEBRIS SIGNATURE WAS NOTED ON KRAX WSR-88D RADAR. |
| May 27, 7:10 PM EDT | TORNADO | 2 Nne Wise, NC | WARREN COUNTY 911 REPORTS NUMEROUS TREES AND POWER LINES DOWN AND A SHED/OUTBUILDING DESTROYED. THIS OCCURRED IN THE SAME SPOT THAT A TORNADO DEBRIS SIGNATURE WAS NOTED ON KRAX WSR-88D RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WFUS52 KRAH 272308
TORRAH
NCC185-272330-
/O.NEW.KRAH.TO.W.0022.200527T2308Z-200527T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
708 PM EDT Wed May 27 2020
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Northwestern Warren County in central North Carolina...
* Until 730 PM EDT.
* At 708 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Norlina, or 7 miles north of Warrenton, moving
northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Warren County, including the following locations...
Wise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3654 7810 3651 7808 3647 7812 3648 7819
3651 7832 3654 7832 3655 7818
TIME...MOT...LOC 2308Z 139DEG 15KT 3651 7817
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
263 follow-up statements
157
WWUS52 KRAH 272313
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
713 PM EDT Wed May 27 2020
NCC185-272330-
/O.CON.KRAH.TO.W.0022.000000T0000Z-200527T2330Z/
Warren NC-
713 PM EDT Wed May 27 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHWESTERN WARREN COUNTY...
At 713 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Norlina, or 8 miles north of Warrenton, moving
northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Warren County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3654 7812 3650 7813 3649 7815 3649 7819
3652 7832 3654 7832 3655 7818
TIME...MOT...LOC 2313Z 138DEG 15KT 3653 7818
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
26383
WWUS52 KRAH 272317
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
717 PM EDT Wed May 27 2020
NCC185-272330-
/O.CON.KRAH.TO.W.0022.000000T0000Z-200527T2330Z/
Warren NC-
717 PM EDT Wed May 27 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTH
CENTRAL WARREN COUNTY...
At 716 PM EDT, a confirmed tornado was located near Norlina, or 9
miles north of Warrenton, moving northwest at 15 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Warren County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3654 7814 3650 7816 3650 7819 3652 7827
3654 7828 3655 7818
TIME...MOT...LOC 2316Z 128DEG 13KT 3653 7820
TORNADO...OBSERVED
HAIL...0.00IN
$$
26480
WWUS52 KRAH 272324
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
724 PM EDT Wed May 27 2020
NCC185-272334-
/O.EXP.KRAH.TO.W.0022.000000T0000Z-200527T2330Z/
Warren NC-
724 PM EDT Wed May 27 2020
...THE TORNADO WARNING FOR NORTH CENTRAL WARREN COUNTY WILL EXPIRE AT
730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3654 7814 3650 7816 3650 7819 3652 7827
3654 7828 3655 7818
TIME...MOT...LOC 2324Z 127DEG 13KT 3655 7824
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 27, 3:45 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 27, 3:45 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 345 PM EDT Wed May 27 2020 .SYNOPSIS... Remnants of TC Bertha will move north-northwest across the area through the evening. Moist southerly flow will produce daily showers and storms Thursday through Saturday, ahead of a cold front approaching from the northwest. This front will cross the area Saturday into Saturday night, with cooler and drier air to follow for Sunday and Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 310 PM Wednesday... ...The threat of heavy rain and flash flooding will continue across the western Piedmont of NC through this evening... The remnants of Tropical Storm Bertha will move north-northwestward across eastern and northern South Carolina later today and into west- central North Carolina by tonight. This system will bring another round of heavy rain, ranging from 1-2" across the NC Piedmont and Sandhills region, to 0.50 to 1.0" across the NC coastal plain counties this afternoon and into the evening. Due to the wet antecedent conditions, rainfall of this amount will lead to an increasing threat of flash flooding, mainly across the western Piedmont counties where 3 hr FFG is 2.0-2.5". As such, plan no changes to current Flash Flood Watch. Winds will increase as the center of the circulation center approaches, with SELY wind gusts peaking between 15 to 25 mph. Given already saturated soils, winds of this magnitude will result in scattered downed trees across the area. Finally, a corridor of enhanced shear/helicity along the north and east sector of the cyclone will overspread the area this afternoon and early evening. Weak destabilization developing across the area this afternoon will also bring a risk of an isolated tornado and damaging wind gusts, mainly across southern/southeastern zones. The heavy rain band(s) is progged to lift off to the north by 03z. However, the threat of scattered showers will continue overnight, especially across central and eastern portions of the forecast as the deep moisture plume shifts across the coastal plain zones. The widespread clouds and moist/humid airmass will also result in minimal cooling overnight. Lows in the mid 60s NW to lower 70s SE. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... As of 310 PM Wednesday... The remnants of Tropical Cyclone Bertha will be well north of the area by Thursday morning, but Wednesday is just the first of many days of unsettled weather. Even as an upper level low over Arkansas opens up into a trough as it moves to the East Coast, south- southwest flow throughout the atmosphere will allow copious amounts of moisture to enter the region. Compared to climatology at KGSO, precipitable water values will be above the 90th percentile. As Bertha transitions to an extratropical storm, it will develop a boundary similar to a cold front, which should be a focus for showers and thunderstorms across the eastern half of the forecast area through much of the daytime hours. As that feature moves east, overall shower/storm coverage will drop during the late afternoon and evening hours, but could pick up again after midnight. A low pressure system will move from Missouri to Pennsylvania Thursday into Thursday night, and a cold front extending to the south of the low will work its way into North Carolina by Friday morning. After below normal temperatures today, highs will return to normal values in the lower to mid 80s. Thursday night will be another very warm night, with most locations only falling into the lower 70s. Showers and storms are expected to continue into the overnight on Thursday, given little change in the setup. Think the coverage may decrease some with the loss of daytime heating, though the potential for weak hard to time embedded disturbance to enhance/flare up the convection will still remain a concern given the continued rather moist atmosphere. Low temps Thursday night are expected to be in the upper 60s to lower 70s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 345 PM Wednesday... On Friday, an upper trough will begin to approach NC from the west. Height falls associated with the trough, weak disturbances embedded in the flow, PW values of 1.5 to nearly 2 inches, and CAPE values as high as 2000 J/kg, will likely result in widespread showers and thunderstorms. The best coverage will be in SE zones, where PW values will be highest, so have categorical POPs here and likely POPs for the rest of central NC. With 500 MB winds of 30-35 kts, deep layer shear may be adequate for an isolated strong to severe storm, especially in northern zones closest to the track of the upper trough. The primary threat would likely be damaging winds. High temperatures on Friday will be near normal (low-to-mid 80s), but due to the very moist airmass, dewpoints will be quite high (upper-60s NW to low-70s SE) and lows Friday night will be above normal (mid-to-upper 60s). The upper trough will swing through the region early Saturday, resulting in another likely band of precipitation moving across central NC. More showers and thunderstorms are likely on Saturday afternoon and evening with daytime heating ahead of a cold front approaching from the west. Shear should be weaker, so any threat of severe storms appears minimal. Any precipitation will come to an end as the cold front crosses the area sometime Saturday evening and Saturday night. Models appear to be speeding up the timing of the front, so lowered POPs for early Sunday to only slight in the far SE. As cool surface high pressure builds into the area, dry conditions are expected from Sunday through Tuesday, with high temperatures below normal (generally in the mid-to-upper 70s each day) and much drier dewpoints (40s and 50s). As the high moves off the coast on Wednesday, southerly flow will result in a warming trend with temperatures closer to normal (low-to-mid 80s). A weak disturbance passing to the north may bring precipitation to the far northern Piedmont on Wednesday, but confidence is low and only have slight chance POPs at this time. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 225 PM Wednesday... 24 hour TAF period: Remnants of TC Bertha will track north-northwest across the western Piedmont late this afternoon and through the evening. Tropical moisture associated with the system will produce widespread predominately IFR to MVFR ceilings through late Thursday morning/early afternoon. Periods of IFR VSBY restrictions can also be expected as a moderate to heavy rain band moves northwest across the area between 18 to 03z. KGSO AND KINT are expected to have the greatest impacts from the heavy rain bands. While the main area of showers and isolated storms will lift off to the north by 04z, the threat of scattered showers will continue overnight and into the day on Thursday. Ceilings will be slow to improve, gradually lifting to low-end VFR during the late morning to early afternoon hours on Thursday. Finally, scattered showers and storms are expected to re- develop across all of central NC Thursday afternoon. SELY wind gusts of around 15 to 20 kts can be expected this afternoon and into the evening and overnight hours as the system moves through the area. Outlook: Very moist air will remain in place until the passage of a cold front late Saturday. Mainly diurnally driven scattered showers and thunderstorms are expected on Friday with another round of convection expected to accompany the cold front into the area Saturday and Saturday night. Additionally, the very moist air will support early morning fog/stratus. High pressure will begin to build east into the area on Sunday, resulting in quieter, pre-predominately VFR conditions through early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from noon EDT today through late tonight for NCZ021>023-038>040-073>075-083>085. && SYNOPSIS...CBL/BSD NEAR TERM...CBL SHORT TERM...Green LONG TERM...Danco AVIATION...CBL
Hazardous weather outlook, May 27, 5:25 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 525 PM EDT Wed May 27 2020 NCZ021>023-038>040-282130- Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham- 525 PM EDT Wed May 27 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The risk for heavy rain and localized flooding from scattered showers and thunderstorms will continue through Saturday. Also, some of the storms could become strong to severe each afternoon and evening through Saturday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-024>028-041>043-076>078-086-088-089-282130- Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Hoke-Cumberland- Sampson- 525 PM EDT Wed May 27 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. There is a marginal risk of severe storms through the afternoon and early evening. The main threat will be from isolated tornadoes and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The risk for heavy rain and localized flooding from scattered showers and thunderstorms will continue through Saturday. Also, some of the storms could become strong to severe each afternoon and evening through Saturday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ073>075-083>085-282130- Stanly-Montgomery-Moore-Anson-Richmond-Scotland- 525 PM EDT Wed May 27 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk of severe storms through the afternoon and early evening. The main threat will be from isolated tornadoes and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The risk for heavy rain and localized flooding from scattered showers and thunderstorms will continue through Saturday. Also, some of the storms could become strong to severe each afternoon and evening through Saturday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 27, 3:26 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT Wed May 27 2020
NCZ027-043-272030-
Nash NC-Wilson NC-
326 PM EDT Wed May 27 2020
...A HEAVY RAIN SHOWER WILL AFFECT SOUTHWESTERN NASH AND WILSON
COUNTIES UNTIL 430 PM EDT...
At 325 PM EDT, Doppler radar was tracking a heavy rain shower 7 miles
southeast of Wilson, or 14 miles west of Farmville, moving northwest
at 25 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Wilson, Bailey, Kenly, Spring Hope, Lucama, Middlesex, Stantonsburg,
Black Creek, Saratoga and Sims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens a warning may need to be
issued.
&&
LAT...LON 3567 7771 3558 7782 3559 7782 3558 7798
3560 7812 3569 7816 3571 7816 3573 7818
3573 7821 3575 7822 3576 7824 3577 7825
3579 7824 3582 7826 3597 7816
TIME...MOT...LOC 1925Z 121DEG 22KT 3566 7784
10Special weather statement, May 27, 5:34 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
534 PM EDT Wed May 27 2020
NCZ041-272215-
Wake NC-
534 PM EDT Wed May 27 2020
...A SHOWER WITH A POSSIBLE FUNNEL CLOUD WILL AFFECT SOUTHERN WAKE
COUNTY UNTIL 615 PM EDT...
At 532 PM EDT, Doppler radar was tracking a heavy shower with
rotation near Fuquay-Varina, or 11 miles southeast of Cary, moving
northwest at 20 mph.
Funnel clouds and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Cary, Apex, Holly Springs, New Hill and Lake Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3563 7865 3560 7866 3560 7871 3567 7892
3576 7890 3579 7881
TIME...MOT...LOC 2132Z 128DEG 18KT 3563 7870
26Special weather statement, May 27, 6:05 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
605 PM EDT Wed May 27 2020
NCZ026-027-041>043-272245-
Nash-Johnston-Franklin-Wake-Wilson-
605 PM EDT Wed May 27 2020
...A LINE OF SHOWERS WILL AFFECT PORTIONS OF western Nash...
northeastern Johnston...southern Franklin...northeastern Wake and
Wilson Counties Until 645 PM EDT....
At 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS along a line extending from NEAR Zebulon to 6 miles
northwest of Elm City to 8 miles southeast of Wilson...AND MOVING
northwest AT 25 MPH.
Wind gusts up to 40 mph WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
Nashville, Wilson, Wake Forest, Zebulon, Elm City, Bailey, Bunn,
Knightdale, Wendell and Rolesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3561 7776 3560 7778 3564 7838 3596 7865
3612 7806 3567 7767
TIME...MOT...LOC 2204Z 150DEG 23KT 3578 7828 3586 7796 3566 7780Special weather statement, May 27, 6:15 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
615 PM EDT Wed May 27 2020
NCZ023-024-040-041-272300-
Chatham NC-Alamance NC-Wake NC-Orange NC-
615 PM EDT Wed May 27 2020
...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS AND POSSIBLE FUNNEL
CLOUDS WILL AFFECT SOUTHEASTERN ALAMANCE...SOUTHWESTERN
ORANGE...WEST CENTRAL WAKE AND NORTHEASTERN CHATHAM COUNTIES UNTIL
700 PM EDT...
At 613 PM EDT, Doppler radar was tracking a line of heavy showers
along a line extending from 10 miles north of Pittsboro to 8 miles
south of Carrboro to 6 miles west of Cary. Movement was northwest at
20 mph.
Wind gusts up to 45 mph and possible funnel clouds will be possible
with these showers.
Locations impacted include...
Cary, Chapel Hill, Carrboro, Jordan Lake, Fearrington, Sutphin, Cane
Creek Reservoir, Saxapahaw and Carpenter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Winds of this magnitude are capable of producing tree damage.
Doppler radar has also indicated weak rotation with this storm. If
the storm intensifies and rotation strengthens, a warning may need
to be issued.
&&
LAT...LON 3589 7901 3586 7902 3587 7896 3577 7882
3574 7883 3574 7892 3581 7935 3598 7946
3601 7929
TIME...MOT...LOC 2213Z 123DEG 19KT 3587 7925 3580 7904 3576 7890
26Special weather statement, May 27, 6:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
648 PM EDT Wed May 27 2020
NCZ008>011-026>028-041-043-272345-
Edgecombe-Nash-Franklin-Vance-Warren-Wake-Halifax-Granville-Wilson-
648 PM EDT Wed May 27 2020
...A LINE OF STRONG SHOWERS WILL AFFECT PORTIONS OF Edgecombe...
Nash...Franklin...Vance...Warren...northeastern Wake...
Halifax...Granville and northeastern Wilson Counties Until 745 PM
EDT....
At 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS along a line extending from NEAR Creedmoor to 8 miles
east of Louisburg to NEAR Bruce...AND MOVING north AT 40 MPH.
Wind gusts up to 40 mph WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
Rocky Mount, Roanoke Rapids, Henderson, Tarboro, Oxford, Nashville,
Creedmoor, Louisburg, Warrenton and Halifax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3580 7747 3571 7761 3595 7814
3592 7869 3654 7879 3654 7790 3651 7790
3648 7764 3641 7755 3632 7757 3632 7744
3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2247Z 176DEG 33KT 3604 7866 3612 7814 3574 7748The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:24 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Davidson, Forsyth, Guilford and 6 more | 21 hr |
| May 27, 3:26 PM EDT | Special Weather Statement | RAH | Wilson | 64 min |
| May 27, 4:55 PM EDT | Tornado Warning | RAH | Chatham, Harnett, Wake | 17 min |
| May 27, 5:34 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| May 27, 6:05 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 40 min |
| May 27, 6:15 PM EDT | Special Weather Statement | RAH | Orange | 45 min |
| May 27, 6:48 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Vance and 1 more | 57 min |
Nearby
Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.